Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 91, NWS Fort Worth, TX

May 19, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at May 19, 2016, 4:37 AM CDT for Dallas County, Texas. It took effect at May 19, 2016, 2:44 PM CDT. It was in force for 43 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2016, 4:37 AM CDT (09:37 UTC)
In effect from
May 19, 2016, 2:44 PM CDT
Expired
May 21, 2016, 10:00 AM CDT
In force
43 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 47 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trinity River at Dallas (DALT2).

Action stage
29 ft
Minor stage
30 ft
Moderate stage
38 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08057000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

393 
WGUS44 KFWD 190937
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
437 AM CDT THU MAY 19 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Trinity River At Dallas Affecting Dallas County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-192137-
/O.NEW.KFWD.FL.W.0091.160520T0040Z-160521T1500Z/
/DALT2.1.ER.160520T0040Z.160520T1200Z.160521T0300Z.NO/
437 AM CDT THU MAY 19 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Trinity River At Dallas.
* from this evening to Saturday morning...Or until the warning is 
  cancelled.
* At 4 AM Thursday the stage was 28.8 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to around 31 feet later
  tonight with the amount of rainfall that is expected to occur
  today.
* At 30 feet, minor lowland flooding will begin. The pasture lands 
  near the river will flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

DUNN
5 follow-up statements
824 
WGUS84 KFWD 191321
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
821 AM CDT THU MAY 19 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-200121-
/O.EXT.KFWD.FL.W.0091.160520T0051Z-160522T0300Z/
/DALT2.1.ER.160520T0051Z.160520T1200Z.160521T1500Z.NO/
821 AM CDT THU MAY 19 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0800 AM Thursday the stage was 29.09 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  Thursday evening and crest near 31 feet by Friday morning. The 
  river should fall below flood stage by late Saturday morning.
* At 30 feet, Minor lowland flooding will begin. The pasture lands 
  near the river will flood.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
876 
WGUS84 KFWD 191944
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT THU MAY 19 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-200744-
/O.EXT.KFWD.FL.W.0091.160519T1944Z-160522T0600Z/
/DALT2.1.ER.160519T1900Z.160520T1200Z.160521T1800Z.NO/
244 PM CDT THU MAY 19 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0200 PM Thursday the stage was 30.00 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 31 feet 
  by Friday morning. The river should fall below flood stage Saturday
  afternoon.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
022 
WGUS84 KFWD 200059
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT THU MAY 19 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-201259-
/O.EXT.KFWD.FL.W.0091.000000T0000Z-160521T1800Z/
/DALT2.1.ER.160519T1900Z.160520T1200Z.160521T0600Z.NO/
759 PM CDT THU MAY 19 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0700 PM Thursday the stage was 30.26 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 31 feet 
  by Friday afternoon. The river should fall below flood stage 
  Saturday after midnight.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$
829 
WGUS84 KFWD 200632
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CDT FRI MAY 20 2016

...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 

&&

TXC113-201832-
/O.EXT.KFWD.FL.W.0091.000000T0000Z-160521T0600Z/
/DALT2.1.ER.160519T1900Z.160520T0215Z.160520T1800Z.NO/
132 AM CDT FRI MAY 20 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 1 AM Friday the stage was 30.3 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring.
* Forecast...The river has crested and will continue to fall to below
  flood stage later today.

&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

DUNN
003 
WGUS84 KFWD 201322
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
822 AM CDT FRI MAY 20 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-201352-
/O.CAN.KFWD.FL.W.0091.000000T0000Z-160521T0600Z/
/DALT2.1.ER.160519T1900Z.160520T0215Z.160520T1030Z.NO/
822 AM CDT FRI MAY 20 2016

The Flood Warning is cancelled for
  The Trinity River At Dallas.
* At 0800 AM Friday the stage was 29.78 feet.
* Flood stage is 30 feet.
* Fell below flood stage at 5 AM Friday.
* Forecast...The river will continue to fall to near 29 feet by 
  Saturday morning.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 3:32 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 19, 3:32 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
332 AM CDT THU MAY 19 2016

.SYNOPSIS...

One more active day of weather is expected before a brief break in
the rain and storm chances heading into the weekend. Widespread
showers and storms are expected today, especially this morning,
with the main concerns being heavy rain and potentially some
localized flooding across Central TX. All activity should come to
an end tonight leaving a quiet and warmer start to the weekend.
Storm chances will return next week with another active pattern
resulting in chances for more showers and storms nearly every day.

&&

.SHORT TERM...

Setup:
A stalled frontal boundary in south Texas will remain in place
this afternoon, resulting in strong isentropic ascent over the
cooler surface airmass which overspreads North and Central TX. In
addition, our right entrance location relative to the upper level
jet combined with dynamic forcing from the approaching shortwave
trough will lead to enhanced large-scale vertical ascent over the
region today. PW values of up to 1.75" will be in place across
Central TX with skinny CAPE owing to the moist adiabatic nature of
temperature profiles. Efficient rainfall will be possible with all
thunderstorms especially across Central TX this afternoon.

Latest guidance continues to speed up the eastward progression of
this system which should help to ease the widespread heavy
rainfall amounts. However, some localized flooding issues may
occur across our southern areas this afternoon if any cell training
manages to occur. At this time, do not expect flooding issues to
be widespread at all, and will not be issuing a Flash Flood Watch
for any of our counties.

Discussed yesterday was the low potential of severe storms across
our extreme southern areas this afternoon if the stalled front was
able to lift as far north as the Hearne/Centerville area. This
scenario will not materialize today and severe weather anywhere in
our CWA is unlikely. Showers and storms will remain elevated, and
the skinny nature of CAPE profiles and modest lapse rates will
prevent any hail threat. Heavy rain and localized flooding remain
the main concerns today, and of course cloud-to-ground lightning
with any thunderstorms.

Timing:
An active radar depiction this morning shows a swath of showers
and thunderstorms approaching the area from West TX. Most of North
and Central TX will receive rain and thunderstorms this morning as
this activity continues progressing eastward. Activity across
North TX should be tapering off from west to east by early
afternoon, but widespread showers and storms are likely to
continue into the afternoon and evening hours across most of
Central TX. All activity should be completely out of our area by
early Friday morning at the latest.

Amounts:
The bulk of the rain should fall across areas south of a
Stephenville to Canton line with rainfall totals of 1-3" inches
expected by tonight. Some very localized higher amounts may be
possible if cell training occurs, in which the most favorable
locations would be south of a Killeen to Palestine line. The
quicker shot of rain that North TX will receive this morning
should only result in rainfall amounts averaging around an inch.

Another note today, as mentioned yesterday, is the temperature
forecast. Have continued to side with the coolest guidance keeping
highs in the low 60s to low 70s area-wide which may wind up not
being cool enough if overcast skies hold through the entire day.
This would likely mean some near-record "lowest maximum"
temperatures would occur today if skies stay mostly cloudy or
overcast for most of the day. If any clearing occurs behind the
wave of storms this morning in north Texas, temperatures may
quickly climb above the current forecast values to near 70
degrees. There is a high bust potential with the temperature
forecast this afternoon. DFW's record low max today is 68F and
Waco's is 71F.

&&

.LONG TERM...

Friday is shaping up to be a more pleasant day with subsidence and
upper ridging in place. Temperatures will rebound into the 70s
and low 80s across the area as skies gradually clear from the deck
of low stratus expected through early Friday morning. The warming
trend will continue Saturday as we remain between storm systems
with highs expected to climb into the mid to upper 80s.

The next chances for rain and thunderstorms will return to the
forecast on Sunday evening as strong moisture transport ensues
ahead of a dryline positioned across western TX. We may be looking
at several days of dryline convection next week, but the bulk of
the large scale forcing is currently progged to stay north of the
area. With high surface dewpoints, steep lapse rates, and moderate
shear, isolated strong to severe storms seem to be possible each
day. Most of the forecast details will be built upon on the
mesoscale features for the first half of next week, but it is too
far into the forecast period to be able to assess these details
accurately.

-Stalley

&&

.AVIATION...
/ISSUED 1136 PM CDT WED MAY 18 2016/
A broad area of convection is now on the increase across West
Texas in advance of an upper trough over New Mexico. Activity will
work its way east at 25 KT or so, reaching North and Central
Texas TAF locations 10-12Z. Most of the thunderstorm activity will
be just south of the area in the unstable air south of a
stationary front, whereas primarily rain with the occasional
embedded thunderstorm is expected across both the Metroplex and
KACT. The main difference in the Dallas area vs the Waco forecasts
is to extend the period of VCTS until 21Z at KACT due to the
expectation that the convection will lag farther behind the
farther south you go.

The front will attempt to lift north as a warm front Thursday
morning but should push south again Thursday evening as the upper
trough shifts east of the region. Light northeast winds and a weak
overrunning pattern will bring one more night of IFR (and
possibly some LIFR) Thursday night into early Friday Morning.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    67  61  79  64  87 /  70  30  10   5   5
Waco                66  60  79  61  87 /  80  40  10   5   5
Paris               67  59  76  60  83 /  70  40  20   5   5
Denton              66  58  77  59  85 /  70  30  10   5   5
McKinney            66  58  77  59  85 /  70  30  10   5   5
Dallas              67  61  79  64  87 /  70  30  10   5   5
Terrell             66  60  78  62  87 /  70  40  10   5   5
Corsicana           67  61  78  64  87 /  80  40  10   5   5
Temple              67  61  80  62  86 /  80  40  10   5   5
Mineral Wells       66  58  78  59  85 /  70  30  10   5   5

&&

.FWD Watches/Warnings/Advisories...
None.
&&

91/77
Hazardous weather outlook, May 19, 3:36 AM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
336 AM CDT THU MAY 19 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
336 AM CDT THU MAY 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH
AND CENTRAL TEXAS TODAY. LIGHTNING AND LOCALLY HEAVY RAINFALL
WHICH MAY RESULT IN SOME FLOODING WILL BE THE MAIN THREATS.
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING
FROM SUNDAY THROUGH WEDNESDAY AS THE DRYLINE BECOMES ACTIVE.
SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 6:53 AM CDTAreal Flood AdvisoryFWDBell5 hr
May 19, 8:47 AM CDTAreal Flood AdvisoryFWDMilam3 hr
May 19, 11:46 AM CDTAreal Flood AdvisoryFWDBell3 hr
May 19, 4:50 PM CDTRiver Flood WarningFWDBell22 hr
May 19, 4:50 PM CDTRiver Flood WarningFWDMilam53 hr
May 19, 4:50 PM CDTRiver Flood WarningFWDMilam62 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.